Thank you for stating added risks... His doctor never told me... What are side effects to look for in Kaletra and Viread?
Oct 28, 2010
Hello there and as always THANK YOU SO VERY MUCH for replying. You are ALWAYS SO LOVED AND APPRECIATED FROM ME and my FAMILY!!!!! MUAH!!!!! How are you doing? Would you please let me know what to look for in the above named combo interaction please? Appreciate it as always.
Response from Dr. Frascino
All antiretrovirals have a rather lengthy list of potential drug side effects, toxicities and drug interactions. Regarding Kaletra and Viread, Kaletra can increase the blood levels of Viread. Consequently, monitoring for Viread-related side effects and toxicities is warranted. Common side effects include back pain, diarrhea, skin sensations, dizziness, gas, headache, nausea, vomiting and weakness. Severed side effects are rare but can include allergic reactions, anxiety, bone pain and liver problems among others.
Should Viread reach very high (overdose) levels in the blood, kidney problems and liver problems (lactic acidosis and hepatic steatosis are the medical terms) could occur.
Your HIV specialist will be monitoring for these types of problems during routine office visits and with routine follow-up blood tests.
It's also important to note that many folks can take these medications with minimal or no side effects whatsoever.
Hope that helps.
Do Kaletra, Viread and Zerit cause Hydroxyzine PAM and Generic Paxil to become elevated? Your "nephew" :) needs to be put on it... How safe? Oct 25, 2010
Hello my beloved "big brother". (I pray that it's ok with you. I ALWAYS wanted a BIG BROTHER as special and trust worthy as you!) I hope you are doing wonderfully always!!!!!Your nephew was recently prescribed generic PAXIL along with Hydroxyzine PAM for anxiety, depression disorder. He is on Kaletra, Zerit and Viread. Are there any contraindications for these combinations? He is, THANKS TO MY GOD and a fastidious, OCD, meticulous mother :) undetectable and a T-Cell count of almost 900. Thank you by the way, for your replying to my scare and your kind reassurance. I BELIEVE YOU (keep in mind I have OCD) but SCARED OUT OF MY MIND because, I completely understand that out of its perfect required environment, HIV cannot survive for a period of time, but my beloved Doctor, even with circumstances being, "right after relations", if my husband after touching me there (oh my gosh, now I am truly blushing!) and then touching let us say the bed post or door knob etc before washing his hands etc. and the boys come right in while I am taking a bath and touch the same area immediately and maybe touch their eyes, mouth, nose etc. can they not become infected? Wouldn't it then be via the mucous membranes that they could? I literally get sick over this. I anxiously await your reply and wish you a WONDERFUL DAY! Hugs and Kisses Always!!!!!
Response from Dr. Frascino
Hello "Little Brother" and "Nephew,"
As a general rule, if a physician other than your HIV specialist prescribes additional medicaments, it's always prudent to check with your HIV specialist physician to be sure there are no drug-drug interactions. I see no reason for concern for adding Paxil and hydroxyzine PAM to a regimen of Kaletra, Zerit and Viread. Your trio of antiretrovirals itself does have some drug-drug interactions that your HIV specialist should be aware of:
1. Viread increases blood levels of Videx.
2. Kaletra increases blood levels of Viread (therefore monitoring for Viread-related side effects is warranted).
3. When Kaletra and Videx are combined, it's recommended that Videx be taken one hour before or two hours after Kaletra.
Regarding your ongoing fears of second hand vaginal fluids on your husband's hands "right after relations" and his then touching bedposts, doorknobs, etc., this poses absolutely no risk to your kids! These fears remain completely unwarranted and totally irrational. If HIV were spread that easily, it would have wiped out the planet (beginning with everyone who has ever visited a strip club or had a lap dance). So no matter how worried (irrationally) you are or how many times you ask the same question, the answer remains the same: NO RISK!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose An Acute Symptom Of AIDS?
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Can You Get Thrush From Salt Water?
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- Are Lymph Node Swelling Ringing Ears Vision Change Signs Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.